Side Effects of Seasonale BC

Discussion in 'Vaginarium' started by Cheerio, May 25, 2005.

  1. Cheerio

    Cheerio Guest

    I've been taking Seasonale for at least a year now and I have just recently (within the last few months or so) noticed a decline in my sex drive and depressive moods. I get upset or mad for little things and I'm always tired. Does anyone else have similar side effects with this pill and are there any suggestions for a pill with less side effects?
    I used to take Ortho Tricyclen-Lo and I've been thinking about returning to that one... :ugh2:
     
  2. Big Red

    Big Red New Member

    Joined:
    Nov 14, 2003
    Messages:
    350
    Likes Received:
    0
    Location:
    Ft Riley, KS
    yeah they just put me on that a few weeks ago. I have endometriosis, and it is supposed to help with the pain associalted with it. So far it hasnt helped, but i have noticed my breasts being more sensitive (which would be a plus :naughty: if my huibby wasnt in Iraq :wtc: ) I was on that Ortho tri cyclen for about a year after my oldest son was born, i noticed a significent change in appetite when i was on it, basically i was wanting to eat all the time. But since i have been on the seasonale i have been taking appetite suppressants and i have upped my workout significantly.
     
  3. Bella Donna

    Bella Donna Guest

    I have PMDD (premenstrual dysphoric disorder) and I was wondering if this pill would be a good option for me and if it would curb mood swings since you only get your period 4 times a year. I guess everybody is different though...
     
  4. Cheerio

    Cheerio Guest

    Yea....I was thinking the same thing about maybe only getting moody 4 times a year instead of 12 but I seem to be moody more often ...and randomlly too...not even when I "should" have my period. It is nice only getting your period every 3 months but I think the moody-ness, tired-ness and headaches may not be worth it for me.
    Does anyone have suggestions of a pill with few side effects?
     
  5. IreLynx

    IreLynx New Member

    Joined:
    Jan 7, 2005
    Messages:
    291
    Likes Received:
    0
    I've had better success with the mini-pill than I have with combination pills in regards to side effects. The only bad thing about it so far has been the outbreak in pimples this month (common issue, deals with the progesterone)...I was fine up until that point. However, it also left me without a period for three months which made me very happy; I can deal with only having 1 every few months if that's going to be my cycle on this pill. I was told that alot of her other patients who are on it had 0-2 periods a year. If I could just get the sudden acne flare-up to go away I'd be back to being my normal self. Other than that I haven't had any emotional/moody issues; I was off the walls & very touchy on the combination pills I've tried, whereas I am normally not moody at all, regardless of what time of the month it was.

    I would say to just talk with your gyno about what other pills there are out there and which one may be better for you. Eventually you'll find something that has minimal side effects you can live with. I've tried both Ortho tri-cyclin & Yasmin before settling on Micronor. Ortho was good to my libido, but all of the physical pains/effects were pretty bad for me. Yasmin was the opposite of that, and apparently I was very bitchy & I didn't even realize it at the time.

    The depression (etc.) is something that's a possibility with every BC pill, not just seasonale; how bad it could be if it hits depends on the balance of your hormones & your general state of mind/body. The most probable side effect with something like seasonale is breakthrough bleeding & spotting due to the longer length of time between periods. No one is going to be able to tell you which pill is going to have fewer side effects because it depends on how your body handles the pill; and each is handled diffrently among different bodies. The best you can do is write up a list of all of the abnormal things you've experienced while on the seasonale & then bring that list with you to the gyno. If they are knowledgeable enough they'll be able to get an idea of what's causing the side effects based on what you mentioned, and from there they can help find you a pill you may be more compatable with. It may be that it's too much/too little estrogen for you, or not enough progesterone, or possibly you just don't handle that specific synthetic version of the hormone in question.
     
  6. Cheerio

    Cheerio Guest

    Thanks for all the suggestions!! I'll probably be making an appointment soon...
     
  7. I just got on the shot :) im looking forward to no periods !
     
  8. Cheerio

    Cheerio Guest

    I would love to have no periods. I've known people on the shot with no side effects at all but also people with weight gain, migraines, etc. I wish there was no such thing as side effects!
     
  9. IreLynx

    IreLynx New Member

    Joined:
    Jan 7, 2005
    Messages:
    291
    Likes Received:
    0
    So do I lol.

    I have a fear of needles so depo was out of the question for me due to that alone, though a few other things turned me off to it even more. I was just glad to get my current prescription & find out that no periods at all was a good possibility because that's perfectly fine with me. :bigthumb:

    That & I've done much better on this than the others where I had every side effext x3 lol.
     
  10. Everything has side effects, years ago i was on the pill, i got very bad acne and gained alot of weight. Im very good with needles and im very forgetful so only needing it 4 times a year is awesome :) I am very active and watch what i eat and im very happy with my man. :x:
     
  11. Cheerio

    Cheerio Guest

    Unfortunately true :wtc:
    I'll have to go talk to my Doc and see what she says would work best. :wiggle:
     

Share This Page